Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Actions of finitely generated groups on the universal Menger curve


Author: Kazuhiro Kawamura
Journal: Proc. Amer. Math. Soc. 130 (2002), 609-611
MSC (2000): Primary 57S05, 54F50
DOI: https://doi.org/10.1090/S0002-9939-01-06089-0
Published electronically: June 19, 2001
MathSciNet review: 1862145
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove that every finitely generated group acts effectively on the universal Menger curve.


References [Enhancements On Off] (What's this?)

  • 1. R. D. Anderson, A characterization of the universal curve and a proof of its homogeneity, Ann. of Math. 67 (1958), 313-324. MR 20:2675
  • 2. -, One dimensional continuous curves and a homogeneity theorem, Ann. of Math. 68 (1958), 1-16. MR 20:2676
  • 3. -, The algebraic simplicity of certain groups of homeomorphisms, Amer. J. Math. 80 (1958), 955-963. MR 20:4607
  • 4. M. Bestvina, Characterizing $k$-dimensional universal Menger compacta, Mem. Amer. Math. Soc. 71 (1988), no. 380. MR 89g:54083
  • 5. A. Chigogidze, K. Kawamura and E. D. Tymchatyn, Menger manifolds in Continua with the Houston problem book, Marcel Dekker (1995), 37-88. MR 96a:57052
  • 6. A. Dranishnikov, On free actions of zero-dimensional compact groups, Izv. Akad. Nauk USSR 32 (1988), 217-232. MR 90e:57065
  • 7. Y. Iwamoto and K. Sakai, The homeomorphism group of the universal Menger compactum is simple, preprint.
  • 8. K. Kawamura, A survey on Menger manifold theory -Update-, Top. Appl. 101 (2000), 83-91. MR 2000i:54064
  • 9. J. C. Mayer, L. G. Oversteegen and E. D. Tymchatyn, The Menger curve: characterization and extension of homeomorphisms of non-locally-separating closed subsets, Diss. Math. 252 (1986). MR 87m:54106
  • 10. J. C. Mayer and C. W. Stark, Group actions on Menger manifolds, preprint.
  • 11. K. Sakai, Free actions of zero dimensional compact groups on Menger manifolds, Proc. Amer. Math. Soc., 122 (1994), 647-648. MR 95c:57057
  • 12. V. Sergiescu and T. Tsuboi, Acyclicity of the groups of homeomorphisms of the Menger compact spaces, Amer. J. Math. 118 (1996), 1299-1312. MR 97g:54053

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57S05, 54F50

Retrieve articles in all journals with MSC (2000): 57S05, 54F50


Additional Information

Kazuhiro Kawamura
Affiliation: Institute of Mathematics, University of Tsukuba, Tsukuba, Ibaraki 305-8571, Japan
Email: kawamura@math.tsukuba.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-01-06089-0
Keywords: The universal Menger curve, homeomorphism group
Received by editor(s): February 10, 2000
Received by editor(s) in revised form: August 8, 2000
Published electronically: June 19, 2001
Communicated by: Alan Dow
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society